Alert archive / Delaware / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 118, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 1, 2025, 2:32 PM EDT for New Castle County, Delaware; Chester County, Pennsylvania. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2025, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 1, 2025, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties New Castle County, DE, Chester County, PA
The radar
The Dover AFB radar (KDOX), 112 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:35 PM EDT | TSTM WND DMG | West Nottingham Twp, PA | Trees and wires down at the intersection of Fremont Road and Lees Bridge Road. Time estimated from radar. |
| Jul 1, 2:35 PM EDT | TSTM WND DMG | West Nottingham Twp, PA | Trees on wires near the intersection of West Christine Road & Glenroy Road. Time estimated from radar. |
| Jul 1, 2:55 PM EDT | TSTM WND DMG | Glen Roy, PA | Trees down all along West Christine Road from the county line to Hopewell Road. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WUUS51 KPHI 011832
SVRPHI
DEC003-PAC029-011915-
/O.NEW.KPHI.SV.W.0118.250701T1832Z-250701T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
232 PM EDT Tue Jul 1 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Northwestern New Castle County in northern Delaware...
Southwestern Chester County in southeastern Pennsylvania...
* Until 315 PM EDT.
* At 232 PM EDT, a severe thunderstorm was located over Rising Sun,
or 12 miles north of Havre De Grace, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Newark, Oxford, West Grove, Glen Roy, Pike Creek, Kemblesville,
North Star, Landenberg, Hockessin, Avondale, and Toughkenamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3974 7612 3973 7610 3974 7610 3976 7606
3979 7605 3989 7576 3970 7568 3969 7579
3972 7579 3972 7613
TIME...MOT...LOC 1832Z 253DEG 19KT 3972 7604
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Staarmann1 follow-up statement
256
WWUS51 KPHI 011851
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
251 PM EDT Tue Jul 1 2025
DEC003-PAC029-011915-
/O.CON.KPHI.SV.W.0118.000000T0000Z-250701T1915Z/
New Castle DE-Chester PA-
251 PM EDT Tue Jul 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN NEW CASTLE AND SOUTHWESTERN CHESTER COUNTIES...
At 251 PM EDT, a severe thunderstorm was located over Lombard, or 10
miles northwest of Elkton, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Newark, Oxford, West Grove, Glen Roy, Pike Creek, Kemblesville, North
Star, Landenberg, Hockessin, Avondale, and Toughkenamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3974 7612 3973 7610 3974 7610 3976 7606
3979 7605 3989 7576 3970 7568 3969 7579
3972 7579 3972 7613
TIME...MOT...LOC 1851Z 255DEG 17KT 3972 7595
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
StaarmannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:36 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 1, 1:36 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
136 PM EDT Tue Jul 1 2025
.SYNOPSIS...
A cold front will approach the area late Tuesday and move through
the region Tuesday night into Wednesday. High pressure builds
closer to the area later Wednesday into Thursday before settling
over our area on Friday and into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A Severe Thunderstorm Watch has been issued for the entire
forecast area until 9PM EDT.
With the warm front well north of the region and the entire
forecast area in the warm sector, another round of severe
thunderstorms and flash flooding is expected. In the upper
levels, an upper-level trough is forecast to shift eastward and
amplify some as it overspreads the Northeast and Mid-Atlantic.
This will drive a cold front across our region later Tuesday.
In terms of the set-up for the second half of the day, shear
will be more notable than Monday, with around 30 kts of deep
layer shear (0-6km). Also, highs in the upper 80s to low 90s
with dew points in the mid 70s will provide an environment for
growing instability ahead of the cold front, with ML CAPE values
likely to max out in the 2000-2500 j/kg range. Storms should
begin to fire over eastern PA into central NJ in the early
afternoon, roughly around the 2 PM timeframe. The latest severe
weather outlook continues with a Slight (2/5) risk for just
about our entire forecast area with the primary threat being
damaging winds. The other big thing will be the flash flooding
threat. This threat has increased and as a result, we've issued
a Flood Watch for flash flooding covering our urban corridor
counties northward into Berks County that runs from 2 PM Tuesday
to 2 AM Wednesday. PWATs are progged to reach around 2.25 to
2.5 inches with a warm cloud depth of over 12,000 feet. Also,
forecast profiles indicate that storms could have a tendency to
backbuild or train. These factors all indicate that instances of
flash flooding could be more numerous than what we see in many
events with even the potential for some instances of significant
flash flooding possible, especially if storms train over an
urban area. High res model guidance suggests the potential for
heavier storms to produce a quick 1 to 3 inches of rainfall
within just 1 to 2 hours and it's possible some localized storms
totals could reach around 4 inches.
While heat index values will be in the upper 90s Tuesday across
the Philly Metro, the criteria for a Heat Advisory changes on
July 1st to a heat index of 100 to 104 degrees for two
consecutive hours. A few locations near Philly may touch a 100
heat index, but it is not forecast to be widespread enough at
this time to warrant a heat advisory.
Heavy showers and storms will be likely still be ongoing into
Tuesday evening and should have the tendency to eventually congeal
into a line or large complex that will then push southward towards
the coast by the later evening into the early overnight. The threat
for severe weather should diminish by around the 9-10 PM hour
however flash flooding may continue to be an issue right through the
evening into the first part of the overnight. Eventually the cold
front will move southward into the area overnight but the trend in
model guidance is for this to be a bit slower and it may tend to get
hung up for a time over south Jersey into Delmarva. This could keep
showers/storms going here much of the night though they will be
weakening in intensity. Expect lows by Wednesday morning generally
ranging from the mid to upper 60s north to the low 70s south.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday has trended a bit cloudier and unsettled, at least for the
first half of the day, due to the slower speed of the cold front.
Near and especially south of the urban corridor showers and even a
few storms could still be around into the morning hours however no
severe weather is expected. By the afternoon the skies should be
clearing from north to south with highs in the low to mid 80s. Dry
and quiet weather follows for Wednesday night as high pressure
builds in to our south and west.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
A lingering upper level trough looks to become reinforced as it
remains across much of the Northeast through the end of the
work week before moving offshore over the weekend. At the
surface, a high pressure system continues to build in Thursday
before settling over our area on Friday and Saturday and moving
offshore on Sunday.
While high pressure will be increasingly in control, a weak cold
front looks to sink southward during the afternoon and evening on
Thursday. This cold front looks to set off some showers and maybe an
isolated thunderstorm for areas near and NW of I-78. The remainder
of the forecast looks dry until Sunday when the high moves offshore.
Daytime temperatures in the 80s for most through Saturday, with
temperatures look to warm closer to 90 on Sunday. Dew points are
forecast to be in the low to mid 60s before increasing to around 70
on Sunday. Overall, the most pleasant day does look to be Friday
which should make for a nice forecast for the 4th of July.
Next week looks to begin hot and humid for next Monday but there
will be chances for late day showers/storms as the next cold front
approaches.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of Today...VFR early afternoon. Restrictions likely with
thunderstorms in the afternoon (60-80%). Winds from the
southwest around 10 kts gusting to 15 kts. Higher gusts possible
in thunderstorms. Moderate confidence.
Tonight...Restrictions likely (40-60%) with showers and
thunderstorms continuing into the evening. Showers/storms should
wind down overnight but an MVFR stratus deck could set in.
Winds generally W/SW around 5 knots.
Outlook...
Wednesday through Saturday...VFR. No significant weather.
&&
.MARINE...
SCA conditions build into the day today. Seas are expected to
be 4-6 feet by this afternoon. South-southwest winds 15-20 kts
build to 20-25 kts in the afternoon.
For tonight, the Small Craft Advisory conditions continue until
6z. There will also be showers/storms moving over the waters
and these could produce localized wind gusts over 40 knots.
Outlook...
Wednesday into Saturday...Sub-SCA conditions expected.
Rip Currents...
On Tuesday, winds turn more south-southwest around 10 to 20 mph and
the period Will be around 7 seconds with breaking waves around
3 to 4 feet. Thus, we will continue with the MODERATE risk for
the development of dangerous rip currents for the NJ Shore and
LOW risk for Delaware Beaches as flow will be more offshore
there
For Wednesday, winds go more west/southwesterly and lighten to
around 10 MPH or less. Seas decrease as well within the surf
zone to around 2 feet. As a result, a LOW risk for the
development of rip currents will be in place for the Jersey
Shore and Delaware Beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late tonight for PAZ060-070-071-101>106.
NJ...Flood Watch through late tonight for NJZ009-010-012-013-
015>019.
DE...Flood Watch through late tonight for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450>455.
&&
SYNOPSIS...Fitzsimmons
NEAR TERM...AKL/Fitzsimmons/MJL/Robertson
SHORT TERM...AKL/Fitzsimmons/Guzzo
LONG TERM...AKL/Fitzsimmons/Guzzo
AVIATION...Fitzsimmons/MJL
MARINE...FitzsimmonsHazardous weather outlook, Jul 1, 2:03 PM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 203 PM EDT Tue Jul 1 2025 MDZ012-015-019-020-021815- Kent MD-Queen Annes-Talbot-Caroline- 203 PM EDT Tue Jul 1 2025 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a SLIGHT RISK for severe thunderstorms on Tuesday. There is a MODERATE RISK for excessive rainfall on Tuesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MJL
In the hours before
Local storm report, Jul 1, 9:46 AM EDT, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
946 AM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM Tstm Wnd Dmg Cranston Heights 39.73N 75.63W
06/30/2025 New Castle DE Broadcast Media
Pictures of several branches down and a few
large trees down. Time estimated from radar.
&&
HoeflichLocal storm report, Jul 1, 2:11 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
211 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM Marine Tstm Wind 1 E Barnegat Light 39.76N 74.09W
07/01/2025 M49 MPH ANZ451 NJ Buoy
Barnegat Inlet Light gusted to 43 kt.
&&
HoeflichThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:41 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 64 min |
| Jul 1, 2:30 AM EDT | Flood Watch | PHI | New Castle | 19 hr |
| Jul 1, 4:50 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 55 min |
| Jul 1, 5:04 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 56 min |
| Jul 1, 5:42 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 48 min |
| Jun 30, 11:20 PM EDT | Flash Flood Warning | PHI | Berks | 4 hr |
| Jun 30, 11:47 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery | 43 min |
| Jul 1, 12:38 AM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 36 min |
| Jul 1, 6:15 AM EDT | River Flood Warning | PHI | Chester | 3 hr |
| Jul 1, 6:21 AM EDT | Areal Flood Warning | PHI | Delaware | 2 hr |
| Jul 1, 2:58 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery, Philadelphia | 47 min |
| Jul 1, 3:00 PM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Jul 1, 3:06 PM EDT | River Flood Warning | PHI | Chester, Delaware | 8 hr |
| Jul 1, 3:31 PM EDT | Flash Flood Warning | PHI | Bucks, Montgomery, Philadelphia | 4 hr |
| Jul 1, 3:34 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 56 min |
| Jul 1, 3:39 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Philadelphia | 66 min |
| Jul 1, 4:27 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Lehigh, Montgomery | 63 min |
| Jul 1, 4:44 PM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Jul 1, 4:47 PM EDT | Tornado Warning | PHI | Berks, Montgomery | 28 min |
| Jul 1, 4:55 PM EDT | Flash Flood Warning | PHI | Berks, Chester, Montgomery | 4 hr |
| Jul 1, 5:07 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery, Northampton | 38 min |
| Jul 1, 5:14 PM EDT | Flash Flood Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 4 hr |
Nearby
Severe Thunderstorm Warnings in Delaware, 2025Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.